Alert archive / South Carolina / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 16, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 13, 2020, 6:53 AM EDT for 5 counties in South Carolina. It was in force for 52 min. 39 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2020, 6:53 AM EDT (10:53 UTC)
- Expired
- Apr 13, 2020, 7:45 AM EDT
- In force
- 52 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Beaufort County, SC, Berkeley County, SC, Charleston County, SC, Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 108 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 6:57 AM EDT | NON-TSTM WND DMG | Mount Pleasant, SC | TREE DOWN IN BUSINESS PARKING LOT. |
| Apr 13, 7:10 AM EDT | TSTM WND DMG | 2 Wnw Givhans, SC | A NATIONAL WEATHER SERVICE DAMAGE SURVEY TEAM DETERMINED THAT STRAIGHT LINE WINDS OF AROUND 105 MPH SNAPPED AND UPROOTED MANY TREES ALONG AND NORTH OF CAMPBELL ROAD. THIS DAMAGE OCCURED JUST SOUTH OF A TORNADO TOUCHDOWN NEAR ROUTE 61. TIME WAS ESTIMATED FROM R |
| Apr 13, 7:10 AM EDT | TORNADO | 2 Wnw Givhans, SC | A NATIONAL WEATHER SERVICE DAMAGE SURVEY TEAM HAS CONFIRMED AN EF-1 TORNADO NEAR GIVHANS. THE TORNADO TOUCHED DOWN NEAR ROUTE 61 AND DAMAGED TREES ALONG A 2.29 MILE PATH. PLEASE SEE THE PUBLIC INFORMATION STATEMENT (PNS) REGARDING THIS TORNADO FOR ADDITIONAL D |
| Apr 13, 7:12 AM EDT | TSTM WND DMG | 3 W Givhans, SC | DORCHESTER COUNTY REPORTED A TREE ON A HOUSE AND VEHICLE WITH A RESIDENT TRAPPED INSIDE THE HOUSE IN THE 2200 BLOCK OF OLD BEECH HILL ROAD. THE RESIDENT WAS NOT INJURED. ANOTHER TREE WAS DOWN ON A RESIDENCE IN THE 2200 BLOCK OF OLD BEECH ROAD. OTHER TREES WERE |
| Apr 13, 7:14 AM EDT | TSTM WND DMG | 1 W Givhans, SC | SPOTTER ON CHRISTINE LN REPORTED NUMEROUS TREES DOWN, MANY OF WHICH ARE SNAPPED OFF ABOUT 30 FEET UP. SOME OF THE TREES ARE TWISTED AT THE TOP. POSSIBLE TORNADO DAMAGE. |
| Apr 13, 7:14 AM EDT | TSTM WND DMG | 1 Wnw Givhans, SC | DORCHESTER COUNTY REPORTED TREES AND POWER LINES DOWN IN THE 300 BLOCK OF CAMPBELL ROAD. POSSIBLE TORNADO RELATED DAMAGE. |
| Apr 13, 7:15 AM EDT | TSTM WND DMG | Givhans, SC | DORCHESTER COUNTY REPORTED A TREE DOWN WITH POWER LINES AND BLOCKING THE ROADWAY ON GIVHANS ROAD BETWEEN CARTER ROAD AND HIGHWAY 61. POSSIBLE TORNADO RELATED DAMAGE. |
| Apr 13, 7:16 AM EDT | TSTM WND DMG | 1 Se Givhans, SC | STRUCTURAL HOUSE DAMAGE WAS CAUSED BY A TREE THAT HAD FALLEN AS WELL AS A GAS STATION SIGN WAS DAMAGED. TIME IS ESTIMATED BY RADAR. TORNADO DAMAGE POSSIBLE. |
| Apr 13, 7:16 AM EDT | TSTM WND DMG | 2 N Givhans, SC | SPOTTER LOCATED ON CARTER RD NEAR QUEEN DR REPORTED A 10X20 FT SHED WEIGHING APPROXIMATELY 2 TONS WAS BLOWN ON ITS SIDE AND MOVED ABOUT 20 FT. NUMEROUS 12 INCH DIAMETER GUM TREES SNAPPED IN HALF. POSSIBLE TORNADO DAMAGE. |
| Apr 13, 7:17 AM EDT | TSTM WND DMG | 1 S Ridgeville, SC | DORCHESTER COUNTY REPORTED TREES DOWN AND BLOCKING THE ROADWAY ON SNIPES LANE AT GIVHANS ROAD. POSSIBLE TORNADO RELATED DAMAGE. |
| Apr 13, 7:17 AM EDT | TSTM WND DMG | 3 Nne Givhans, SC | DORCHESTER COUNTY REPORTED TREES DOWN AND PARTIALLY BLOCKING THE ROADWAY ON GIVHANS ROAD NEAR WAY HALL ROAD. POSSIBLE TORNADO RELATED DAMAGE. |
| Apr 13, 7:17 AM EDT | TSTM WND DMG | 4 Se Givhans, SC | LARGE TREE DOWN ON HIGHWAY 17A NEAR CANAAN ROAD. |
| Apr 13, 7:18 AM EDT | TSTM WND DMG | Ridgeville, SC | DORCHESTER COUNTY REPORTED A TREE DOWN AND BLOCKING THE ROADWAY IN THE 200 BLOCK OF SCHOOL STREET. POSSIBLE TORNADO RELATED DAMAGE. |
| Apr 13, 7:20 AM EDT | TSTM WND DMG | 1 W Jedburg, SC | DORCHESTER COUNTY REPORTED TREES DOWN AND POWER LINES DOWN BEHIND A RESIDENCE IN THE 300 BLOCK OF GREYBACK ROAD. |
| Apr 13, 7:20 AM EDT | TSTM WND DMG | 1 W Jedburg, SC | DORCHESTER COUNTY REPORTS A LARGE TREE DOWN WITH POWER LINES ON GREYBACK ROAD IN THE JEDBURG COMMUNITY. |
| Apr 13, 7:20 AM EDT | TSTM WND DMG | 1 W Jedburg, SC | DORCHESTER COUNTY REPORTED TREES DOWN AND DAMAGE TO A WELL HOUSE, FENCE, AND OTHER PROPERTY IN THE 200 BLOCK OF WINNINGHAM ROAD. ALSO, TREES WERE REPORTED DOWN AND BLOCKING THE ROADWAY ON WINNINGHAM ROAD OFF OF ORANGEBURG ROAD. POSSIBLE TORNADO RELATED DAMAGE. |
| Apr 13, 7:21 AM EDT | TSTM WND DMG | 1 Nw Jedburg, SC | A SOCIAL MEDIA VIDEO POST DISPLAYED NUMEROUS DOWNED TREES AND DEBRIS ALONG HIGHWAY 78 OUTSIDE OF THE DRAKESBOROUGH NEIGHBORHOOD. POSSIBLE TORNADO DAMAGE. TIME ESTIMATED VIA RADAR DATA. |
| Apr 13, 7:21 AM EDT | TSTM WND DMG | 1 Nw Summerville, SC | DORCHESTER COUNTY REPORTED POWER LINES DOWN ON W RICHARDSON NEAR PIDGEON BAY AND PARSONS ROAD. |
| Apr 13, 7:21 AM EDT | TSTM WND DMG | 1 Sw Jedburg, SC | DORCHESTER COUNTY REPORTED THAT AN OAK TREE FELL THROUGH THE ROOF OF A RESIDENCE IN THE 200 BLOCK OF AUSTIN CREEK COURT AND DESTROYED AN UPSTAIRS BATHROOM. POSSIBLE TORNADO RELATED DAMAGE. |
| Apr 13, 7:21 AM EDT | TSTM WND DMG | 1 Wnw Jedburg, SC | DORCHESTER COUNTY REPORTED TREES DOWN AND BLOCKING THE ROADWAY ON ORANGEBURG ROAD BETWEEN HIGHWAY 78 AND GREYBACK ROAD. POSSIBLE TORNADO RELATED DAMAGE. |
| Apr 13, 7:21 AM EDT | TSTM WND DMG | Jedburg, SC | SPOTTER ON ALLSPICE DR BETWEEN CINNAMON AND GREYBACK REPORTED DOWNED TREES AND TREES SNAPPED OFF AT THE TOP. POWER LINES DOWN. WINDS ESTIMATED AT 60-70 MPH. POSSIBLE TORNADO DAMAGE. |
| Apr 13, 7:22 AM EDT | TSTM WND DMG | 5 Sse Knightsville, SC | DORCHESTER COUNTY REPORTED POWER LINES DOWN IN THE 300 BLOCK OF SPRUCEWOOD DRIVE. |
| Apr 13, 7:23 AM EDT | TSTM WND DMG | 1 Ene Jedburg, SC | DORCHESTER COUNTY REPORTED A TREE DOWN IN THE ROADWAY IN THE 200 BLOCK OF HODGE ROAD. POSSIBLE TORNADO RELATED DAMAGE. |
| Apr 13, 7:23 AM EDT | TSTM WND DMG | 1 N Jedburg, SC | DORCHESTER COUNTY REPORTED TREES AND POWER LINES DOWN IN THE 1500 AND 1600 BLOCK OF DAWSON BRANCH ROAD. POSSIBLE TORNADO RELATED DAMAGE. |
| Apr 13, 7:24 AM EDT | TSTM WND DMG | 3 Ne Ridgeville, SC | POWER LINES DOWN ON I-26 WESTBOUND NEAR MM 189, BLOCKING TRAFFIC. |
| Apr 13, 7:30 AM EDT | TSTM WND DMG | 1 Wsw Jedburg, SC | MULTIPLE LIMBS WERE REPORTED DOWN AS WELL AS AT LEAST ONE TREE. TIME IS ESTIMATED BY RADAR. |
| Apr 13, 7:33 AM EDT | TSTM WND DMG | 6 S Moncks Corner, SC | ONE 12 INCH DIAMETER TREE BLOWN DOWN ON KILLARNEY TRAIL. SEVERAL LIVE OAK TREES LOST SOME SIGNIFICANT BRANCHES. |
| Apr 13, 7:35 AM EDT | TSTM WND DMG | 6 Nne Sangaree, SC | SPOTTER REPORTED 35 TREES DOWN OR SEVERELY DAMAGED IN DEL WEBB SUBDIVISION IN CANE BAY. POSSIBLE TORNADO DAMAGE. |
| Apr 13, 7:38 AM EDT | TSTM WND DMG | 4 Sse Ladson, SC | A TRAINED SPOTTER REPORTED DAMAGE TO HOMES IN THE WINDSOR HILL NEIGHBORHOOD. SHINGLES BLOWN OFF ROOFS, SIDING DAMAGE, DOWNED FENCING, AND LARGE LIMBS (3+ INCHES) DOWNED. TIME ESTIMATED VIA RADAR DATA. |
| Apr 13, 7:38 AM EDT | TORNADO | 2 Se Moncks Corner, SC | *** 6 INJ *** THE NATIONAL WEATHER SERVICE STORM DAMAGE SURVEY TEAM HAS CONFIRMED AN EF-2 TORNADO WHICH TOUCHED DOWN NEAR DENNIS BLVD IN THE FAIRLAWN SUBDIVISION. PLEASE SEE THE PUBLIC INFORMATION STATEMENT (PNS) REGARDING THIS TORNADO FOR ADDITIONAL DETAILS. |
| Apr 13, 7:40 AM EDT | TSTM WND DMG | 2 Ese Moncks Corner, SC | *** 6 INJ *** MULTIPLE TREES DOWN AND HOUSES DAMAGED AROUND DENNIS BLVD IN MONCKS CORNER. TIME IS ESTIMATED BY RADAR. POSSIBLE TORNADO DAMAGE. |
| Apr 13, 7:42 AM EDT | TSTM WND DMG | 1 Sse Moncks Corner, SC | A NEIGHBORHOOD IN MONCKS CORNER IS REPORTED TO HAVE DAMAGE TO MULTIPLE HOUSES. POSSIBLE TORNADO DAMAGE. |
| Apr 13, 7:42 AM EDT | TSTM WND DMG | 5 S Moncks Corner, SC | POSSIBLE TORNADO. FIVE LARGE DIAMETER TREES EITHER SNAPPED OFF OR UPROOTED. TREES LEANING ON POWER LINES IN THE AREA. |
| Apr 13, 7:45 AM EDT | TSTM WND DMG | 4 Ene Moncks Corner, SC | POSSIBLE TORNADO. HIGHWAY 402, NUMEROUS TREES DOWN, PUBLIC REPORTING DAMAGE TO SEVERAL HOMES. |
| Apr 13, 7:45 AM EDT | TSTM WND DMG | Moncks Corner, SC | POSSIBLE TORMADO. TWO HOMES SUSTAINED MAJOR DAMAGE ON DENNIS BLVD ON THE EAST SIDE OF MONKS CORNER. |
| Apr 13, 7:45 AM EDT | TSTM WND DMG | Moncks Corner, SC | TWO HOMES SUSTAINED MAJOR DAMAGE ON DENNIS BLVD ON THE EAST SIDE OF MONKS CORNER. POSSIBLE TORNADO. |
| Apr 13, 7:53 AM EDT | TSTM WND DMG | 5 Ne Beaufort, SC | OVER 10 TREES AND LARGE BRANCHES DOWN IN AND AROUND PARK SQUARE OFF COOSAW POINT BOULEVARD. TIME ESTIMATED BY RADAR. |
| Apr 13, 7:53 AM EDT | TSTM WND DMG | 6 Ne Beaufort, SC | A TREE WAS REPORTED DOWN AT COOSAW RIVER DRIVE NEAR SAMS POINT. TIME IS ESTIMATED BY RADAR. |
| Apr 13, 7:55 AM EDT | TSTM WND DMG | 7 N Huger, SC | SPOTTER REPORTED A 6-8 DIAMETER MAGNOLIA TREE SNAPPED OFF HALFWAY UP. SEVERAL SMALLER LIMBS DOWN AROUND THE PROPERTY. TIN ON A SMALL SHED PEELED BACK IN SOME PLACES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 34 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 3:20 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 10.9 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 371 m²/s²
- 0-3 km storm-relative helicity
- 494 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
832
WUUS52 KCHS 131053
SVRCHS
SCC013-015-019-029-035-131145-
/O.NEW.KCHS.SV.W.0016.200413T1053Z-200413T1145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
653 AM EDT Mon Apr 13 2020
The National Weather Service in Charleston has issued a
* Severe Thunderstorm Warning for portions of...
Beaufort County in southeastern South Carolina...
Charleston County in southeastern South Carolina...
Colleton County in southeastern South Carolina...
Berkeley County in southeastern South Carolina...
Dorchester County in southeastern South Carolina...
* Until 745 AM EDT.
* At 652 AM EDT, severe thunderstorms were located along a line
extending from near Santee Cooper Regional Airport to near
Cottageville to Tillman, moving east at 90 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
North Charleston, Mount Pleasant, Summerville, Goose Creek,
Hanahan, Beaufort, Moncks Corner, McClellanville, Edisto Beach,
Fort Sumter, Downtown Charleston, West Ashley, Daniel Island,
Givhans Ferry State Park and Naval Weapons Station Charleston.
This warning includes...
I-26 between mile markers 187 and 221.
I-526 between mile markers 11 and 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.
This is an EXTREMELY DANGEROUS SITUATION. These storms are producing
widespread wind damage across these locations. SEEK SHELTER NOW
inside a sturdy structure and stay away from windows!
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3299 7933 3298 7951 3288 7955 3274 7983
3267 7986 3257 8001 3246 8036 3248 8082
3255 8084 3317 8031 3326 8041 3327 8030
3330 8025 3345 8022 3345 8014 3350 8012
3350 7996 3332 7974 3325 7948 3314 7927
TIME...MOT...LOC 1052Z 263DEG 79KT 3357 8024 3286 8050 3248 8108
HAIL...0.75IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 3:54 AM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Apr 13, 3:54 AM EDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
354 AM EDT Mon Apr 13 2020
.SYNOPSIS...
A cold front will move through today. Low pressure could impact
the area Tuesday night and Wednesday, then high pressure will
return late week. Unsettled weather is possible next weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
This morning: Obviously, the focus of the forecast is the
impending arrival of a strong line of thunderstorms that has a
history of producing significant severe weather. Reports from
upstream WFO's shows that these storms have produced significant
wind damage and several strong, damaging tornadoes. Regarding
timing, we continue to use the HRRR which has so far done a good
job capturing the forward movement of the convection. With this
in mind, the line of storms should reach our inland-most
counties (Jenkins, Allendale, Screven, Bulloch, Candler, and
Tattnall) around 5-6 am. This would bring the severe threat into
the Savannah area around 7-8 am, and the Charleston area around
8-9 am. Fortunately the line of storms is expected to be off
the coast around 10-11 am, and the threat for severe weather
will end.
The near storm environment that the existing line will be
moving into is extremely impressive. Hi-res models have been
very consistent overnight in showing MLCAPE values surging into
the 1,500-2,000 J/kg range, including some pockets in excess of
2,000 J/kg. The best instability is expected to be aligned
across southeast Georgia northward into Allendale and Hampton
counties across the Savannah River. Regardless, MLCAPE in excess
of 1,000 J/kg is expected across the entire forecast area.
Instability like this is highly anomalous for this time day
(pre-dawn hours), and becomes even more worrisome when
considering the coincident wind fields. Effective deep layer
shear will be on the order of 70 knots with effective storm-
relative helicity in the 400-600 m2/s2 range. Soundings feature
strong veering profiles and large, curved hodographs. The storm
mode is a bit complex, but will generally feature linear
segments with embedded supercells. Strong damaging wind gusts
are expected, and the risk for tornadoes is rather significant
and increasing. This combination of shear and instability will
set the stage for a potentially significant severe weather
event, with the possibility of seeing a few long-tracked
supercells producing strong (EF2 or higher) tornadoes.
After the convection moves off the coast, skies will steadily
clear through the rest of the afternoon. We could see isolated
convection develop along the Georgia coast near the Altamaha,
but nothing significant is expected. Temperatures will warm
nicely into the low to mid 80s. Strong winds will continue this
morning until the thunderstorms pass, and the Wind Advisory
remains in effect for portions of the area through noon. This
afternoon, winds will diminish as the pressure gradient relaxes
and the low level jet shifts east of the area.
Tonight: The primary cold front will reach the coast and then
stall. Showers will form along the frontal zone, but mainly
impact the coastal waters. Some coverage is possible for
portions of coastal southeast Georgia and rain chances are held
in the 20-30 percent range south of I-16. Lows are forecast to
fall into the upper 50s inland, ranging to the low/mid 60s at
the coast.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY/...
High pressure will briefly build over the area from the
northwest on Tuesday though the continued broad upper trough to
our west will spur the development of coastal low pressure along
the stalled offshore front. A few showers could move into
southern areas on Tuesday, though greater coverage of
precipitation is expected late Tuesday night into Wednesday when
the strongest isentropic ascent will develop. Dry high pressure
will gradually build in Wednesday night and Thursday, pushing
any lingering showers off the coast.
Temperatures on Tuesday will likely be fairly warm in the low
80s due to persistent low-level warm air advection. A northerly
boundary layer flow Wednesday into Thursday will yield high
temps in the upper 60s to low 70s with lows in the 40s/50s.
&&
.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
A series of upper shortwaves could bring occasional showers to
the area late week into the weekend. Temps will be close to
normal.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
Widespread MVFR ceilings and wind gusts into the 35-40 knot
range will continue through much of the morning. We could see
periodic IFR ceilings, but still think that MVFR will prevail.
The main forecast challenge is timing in the arrival of a very
strong line of thunderstorms. Current thinking is that the line
will impact KSAV around 12z and KCHS around 13z. The line will
bring even stronger wind gusts, so the forecast features up to
45 knots. The line will move through quickly, with a brief shot
of IFR conditions. Things will improve quickly thereafter as
winds steadily subside into the afternoon with clearing skies
and VFR conditions.
Extended Aviation Outlook: Low ceilings likely Tuesday night
and Wednesday, along with brief visibility reductions in
showers, as a coastal low pressure system moves through.
&&
.MARINE...
Today through Tonight: The worst marine conditions will occur
over the next few hours and Gale Warnings continue for all
zones. Improvement is expected this afternoon behind the
departed line of thunderstorms and Small Craft Advisories will
likely be needed to account for lingering high seas and elevated
winds. Mariners should be aware that thunderstorms will impact
the local waters today, and strong wind gusts in excess of 50
knots and waterspouts will be possible this morning. Overnight,
winds will steadily decrease and turn more westerly and then
northerly with time. Seas will diminish, becoming 3-5 feet by
sunrise Tuesday.
Marginal Small Craft Advisory conditions possible over offshore
portions of the waters Wednesday night and Thursday as a
northeast gradient develops behind a departing surface low.
Rip Currents: A High Risk of rip currents continues for today.
&&
.TIDES/COASTAL FLOODING...
High Surf: Strong southerly flow ahead of a cold front will
result in building nearshore seas through this evening. With
seas as high as 9-11 ft within 20 NM of shore, especially across
the SC coast, and breaker heights could exceed 5 ft at times. A
High Surf Advisory has been hoisted for late tonight into
though noon Monday for the Charleston County coast.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...High Rip Current Risk through this evening for GAZ117-119-139-
141.
Wind Advisory until noon EDT today for GAZ118-119.
SC...High Rip Current Risk through this evening for SCZ048>051.
Wind Advisory until noon EDT today for SCZ044-045-048>052.
High Surf Advisory until noon EDT today for SCZ050.
MARINE...Gale Warning until noon EDT today for AMZ330-352-354.
Gale Warning until 2 PM EDT this afternoon for AMZ350-374.
&&
NEAR TERM...BSH
SHORT TERM...JRL
LONG TERM...JRL
AVIATION...BSH/JRL
MARINE...BSH/JRL
TIDES/COASTAL FLOODING...Hazardous weather outlook, Apr 13, 3:22 AM EDT, 3 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 322 AM EDT Mon Apr 13 2020 GAZ087-088-099>101-114>116-137-138-140-SCZ040-042-043-047-140730- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Long-Inland Liberty-Inland McIntosh-Allendale-Hampton- Inland Colleton-Inland Jasper- 322 AM EDT Mon Apr 13 2020 ...TORNADO WATCH 117 IN EFFECT UNTIL 11 AM EDT THIS MORNING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. GAZ117-139-141-140730- Coastal Bryan-Coastal Liberty-Coastal McIntosh- 322 AM EDT Mon Apr 13 2020 ...TORNADO WATCH 117 IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. High Risk for Rip Currents. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. GAZ119-SCZ048-049-051-140730- Coastal Chatham-Beaufort-Coastal Colleton-Coastal Jasper- 322 AM EDT Mon Apr 13 2020 ...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY... ...TORNADO WATCH 117 IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Tornado Watch. High Risk for Rip Currents. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ118-SCZ044-045-052-140730- Inland Chatham-Dorchester-Inland Berkeley-Tidal Berkeley- 322 AM EDT Mon Apr 13 2020 ...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY... ...TORNADO WATCH 117 IN EFFECT UNTIL 11 AM EDT THIS MORNING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Tornado Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ350-374-140730- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 322 AM EDT Mon Apr 13 2020 ...GALE WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...TORNADO WATCH 117 IN EFFECT UNTIL 11 AM EDT THIS MORNING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Tornado Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. AMZ330-352-354-140730- Charleston Harbor- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 322 AM EDT Mon Apr 13 2020 ...GALE WARNING IN EFFECT UNTIL NOON EDT TODAY... ...TORNADO WATCH 117 IN EFFECT UNTIL 11 AM EDT THIS MORNING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Tornado Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. SCZ050-140730- Charleston- 322 AM EDT Mon Apr 13 2020 ...HIGH SURF ADVISORY IN EFFECT UNTIL NOON EDT TODAY... ...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY... ...TORNADO WATCH 117 IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Wind Advisory. Tornado Watch. High Risk for Rip Currents. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024.
In the hours before
Local storm report, Apr 13, 5:42 AM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
542 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 AM TSTM WND DMG 1 E MILLEN 32.80N 81.94W
04/13/2020 JENKINS GA 911 CALL CENTER
TREES WERE REPORTED TO BE BLOCKING THE ROAD AT GA HWY
17 AND NORTH MASONIC STREET. TIME IS ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS2000130Local storm report, Apr 13, 6:10 AM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
610 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 AM TSTM WND DMG 9 NNW METTER 32.51N 82.13W
04/13/2020 CANDLER GA 911 CALL CENTER
A TREE WAS REPORTED DOWN AT OLD SCHOOL ROAD AND
ROSEMARY CHURCH ROAD. TIME IS ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS2000131Local storm report, Apr 13, 6:16 AM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
616 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 AM TSTM WND DMG 6 N METTER 32.48N 82.06W
04/13/2020 CANDLER GA 911 CALL CENTER
MULTIPLE TREES REPORTED DOWN ALONG HWY 121 NEAR
ROSEMARY CHURCH ROAD. TIME IS ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS2000132The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 10:23 PM EDT | Coastal Flood Advisory | CHS | 4 hr | |
| Apr 13, 5:33 AM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton, Jasper | 57 min |
| Apr 13, 5:54 AM EDT | Tornado Warning | CHS | Allendale, Hampton | 36 min |
| Apr 13, 6:02 AM EDT | Tornado Warning | CHS | Allendale | 14 min |
| Apr 13, 6:18 AM EDT | Tornado Warning | CHS | Colleton, Hampton | 27 min |
| Apr 13, 6:22 AM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Dorchester, Hampton, Jasper | 53 min |
| Apr 13, 6:38 AM EDT | Tornado Warning | CHS | Colleton, Hampton | 37 min |
| Apr 13, 7:01 AM EDT | Tornado Warning | CHS | Colleton, Dorchester | 29 min |
| Apr 13, 7:08 AM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 67 min |
| Apr 13, 7:15 AM EDT | Severe Thunderstorm Warning | CHS | Jasper | 60 min |
| Apr 13, 7:26 AM EDT | Tornado Warning | CHS | Berkeley, Dorchester | 34 min |
| Apr 13, 7:42 AM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Berkeley, Charleston, Colleton, Dorchester | 63 min |
| Apr 13, 7:47 AM EDT | Special Marine Warning | CHS | 88 min | |
| Apr 13, 7:50 AM EDT | Special Marine Warning | CHS | 115 min | |
| Apr 13, 7:54 AM EDT | Tornado Warning | CHS | Berkeley | 18 min |
| Apr 13, 8:00 AM EDT | Tornado Warning | CHS | Charleston, Colleton | 30 min |
| Apr 13, 8:13 AM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 62 min |
| Apr 13, 8:26 AM EDT | Tornado Warning | CHS | Charleston | 34 min |
| Apr 13, 8:42 AM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 33 min |
| Apr 13, 9:06 AM EDT | Special Marine Warning | CHS | 54 min | |
| Apr 13, 9:38 AM EDT | Special Marine Warning | CHS | 86 min | |
| Apr 13, 9:41 AM EDT | Special Marine Warning | CHS | 82 min | |
| Apr 13, 9:53 AM EDT | Small Craft Advisory | CHS | 17 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.